Stopping anticoagulants

Hello again,

Been away for a long time since my health is dreadful...extreme fatigue, muscle wasting and brain fog leaving pretty much housebound since last September. Have one PLUS in all of this continuing doom, I've been in NSR since December having stopped wearing my FitBit anywhere near my heart...I now wear it around my ankle, so truly believe this was the trigger for my A Fib.

During this period I have paid out for many tests to see what's causing my poor health, even had an ambulance take me to hospital a few weeks ago, felt unbelievably ill but everything was "fine".

The only thing that has not been considered is Xarelto, so after a conversation with my wonderful GP earlier today, it's been decided that I stop taking this as from today to see if its the cause of my ills. Have to own up to being slightly afraid but GP assures me that it will be fine as I'm in sinus rhythm and have been for a while.

Sorry this is so long, but what I really want to know is has anyone else stopped taking anticoagulants and if so, how did they get on?

Praying this IS the cause of my illness...finding life very hard to get on within my current state. I feel I've aged 20 years in 6 months...look it too.

Thank you for your support.

Delle

10 Replies

oldestnewest
  • Hi Delle, sorry you have had such a tough time. Xarelto caused me a lot of tiredness and dizziness. I came off completely as my stroke risk was assessed as 0. You can do the test here: preventaf-strokecrisis.org/...

    If it suggests you are at risk there are a lot of other anti coagulations out there to try.

    I would be amazed if the Fitbit was triggering your AF as all it is is an LED light. My AF is triggered by anxiety and I wonder if that could be the case for you too. If so there is a lot of support out there to help you.

    Good luck

    Richard

  • Thank you Richard...just did that risk assessment, with my brain fog it's not clear but I don't appear to be a huge risk....2.2%: 2: then three zeros. I'll try to print it on to here somewhere.

    Regarding the FitBit...I was speaking to an EP about this and since the Fitbit is operated by WiFi signals and I was wearing mine clipped all but over my heart, he tended to agree that there is potential for the electricity of the heart to be compromised by the signals to the Fitbit...all theory but I'm no techy for sure...all I know is that with the thing on my ankle, so far I've been in NSR...terrified of jinxing it by talking about it.

    Tonight will be my first night without Xarelto...hoping it's the first of many.

    Delle

  • Interesting about the wifi been a potential trigger. Depending on the settings it would only sync when you open the app so you could take it off for that period. Great though that you have stayed in sinus after moving it - that's good evidence it was the Fitbit. I hope you see an improvement soon with the change of meds.

  • Thank you Richard...feeling very nervous about stopping anticoags...but I NEED a life...there's only me to do everything for my 4 cats and myself...it's so hard being useless!

  • Anticoagulation is always about risk management and quality of life. It may be worth experimenting as suggested but don't discount anticoagulation fully as there are other options. I also found out myself that some side effects may take many months to subside yet return in days if that drug is then resumed.

  • Thank you Bob...my GP says she's not prepared to try another one, not sure if that's just for now or forever...she did state that I'm not on Xarelto for life...and last year at the hospital the Registrar suggested that I may be able to stop talking it...BEFORE I became sick of course....just terrified of any possible risks.,but also desperate to find out IF it's the cause of my, what is now, disability.

  • Hi, I think I'm in the same boat. Was prescribed Eliquis but it gave me a bad headache and tinnitus early on. Changed to Xarelto 3 months ago, now I feel really rotten. Headaches, tinnitus, stomach cramps and muscular pain in my neck. I've been off it for 6 days now but still dont feel well enough to go out. Annd I'm sooo tired.

    Had a blood test today so will see if anything is amiss tomorrow. Unfortunately 6 wks ago, I banged the top of my head so that is confusing things but the ct was clear. I also wonder if it is caused by my bp meds, that will be next. I was so well before all this.

    Cheesed off!😩

  • I stopped my Pradaxa, just to avoid easy bleeding/bruising. My EP told me to stay on for at least a month after any cardioversion (or ablation). Then carry a pill in the pocket to resume immediately if I go back in AF. Important that you'll know if AF resumes---otherwise I think risky to stop Xarelto.

  • Delle, I've just read your post about stopping anticoagulants and am so sorry you've been having such a rough time. Since your posted three months ago I'm wondering if you have given a follow-up post since then. Your mention of muscle wasting was of special interest, and the first time I've heard of anyone else experiencing this. With me, it happened very quickly -- one day I was startled to notice how soft my arms felt, and then was horrified to see the excessive crepey appearance of the skin on my arms and legs. Not the normal wrinkles that tend to show up with age! It seemed to have happened overnight (though I realize it couldn't have been literally overnight). A year ago I was put on Flecainide, Metoprolol and Xarelto, and haven't felt well since. Brain fog, extreme sleepiness, fatigue, sudden short term memory glitches, occasional shortness of breath. I've been blaming the Flecainide or Metoprolol, since side effects for them include one or more of my symptoms (as do so many other meds out there!). I hadn't considered that the anticoagulant might have something to do with it and haven't, until now, made a connection with the muscle wasting and Xarelto. Will be most interested in hearing the latest on your situation -- not only because of my own experience, but because I care about you and wish you well.

  • Thank you Nanfranz....I don't visit here much now...I've just become TERRIFIED of all things heart related since begin so sick...I'm still unwell and although my drenching sweats and night time (lying in bed) vertigo have stopped since stopping xarelto...my health is still poor, so, although I laid all the blame at Xareltos door, it's probably not entirely to blame.

    Saw a Consultant Neurologist for the first time yesterday for my other health issues. He explained that my GP has given my incorrect advice and that I must take some sort of anticoagulant, my GP assured me that I was fine if my heart was irregular but not fast and I believed her...so worried and sick of all this...The reason I popped in was to see if anyone takes aspirin as a blood thinner...really HATE the NAOCs and am so sick of being ill.

    I have had too many days now when I wish they'd never saved me after 16 hours in resus last year...although what I REALLY want is to feel human again.... I want is to feel well enough to live my simple life...but it's not happening...it's even difficult to look after my beautiful cats...feeling very sad and sorry for myself...life alone when you're ill is hard.

    Sorry this doesn't help you....wish I had answers...I really do ♥

You may also like...